NARCIS B. ARON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Phenoxybenzamine is an alpha-adrenergic blocking agent used in micturitional dysfunctions, especially prostatic hypertrophy (1). We present the case of a patient treated with phenoxybenzamine who developed severe hyponatremia simulating the syndrome of inappropriate antidiuretic hormone secretion (SIADH).
A 73-year-old man with benign prostatic hypertrophy received phenoxybenzamine hydrochloride, 10 mg every evening for 5 days. The following morning, the patient drank about 2 L of water in 30 minutes during a urodynamic study. Four hours later, he was hospitalized with dizziness and weakness.
The patient had no history of significant diseases, smoking, or drugs, except for prostatism and
ARON NB. Phenoxybenzamine-lnduced Hyponatremia Simulating the Syndrome of Inappropriate Antidiuretic Hormone Secretion. Ann Intern Med. 1987;107:119–120. doi: 10.7326/0003-4819-107-1-119
Download citation file:
Published: Ann Intern Med. 1987;107(1):119-120.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use